TITLE

Editorial: Analgesic nephropathy or phenacetin poisoning

PUB. DATE
March 1974
SOURCE
British Medical Journal;3/30/1974, Vol. 1 Issue 5908, p588
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
No abstract available.
ACCESSION #
64109954

 

Related Articles

  • Renal papillary necrosis after aspirin and alclofenac. Gokal, R.; Matthews, D.R. // British Medical Journal;12/10/1977, Vol. 2 Issue 6101, p1517 

    Examines the association between renal papillary necrosis and long-term analgesic consumption. Determination of toxic components of phenacetin; Etiology of analgesic nephropathy; Components of alclofenac.

  • The Nephrotoxicity of Analgesic Abuse. Schreiner, George E. // Annals of Internal Medicine;Dec62, Vol. 57 Issue 6, p1047 

    Editorial. Examines the nephrotoxicity of analgesic abuse. Association between the abuse of phenacetin and renal disease; Mechanism for induction of secondary tubular damage; Effect of phenacetin nephrotoxic on the cells of renal parenchyma.

  • Analgesic Nephropathy. Kincaid-Smith, Priscilla // Annals of Internal Medicine;Apr68, Vol. 68 Issue 4, p949 

    Editorial. Deals with the controversy concerning the effect of analgesics on the kidneys. Clinical features of analgesic abuse that warrant further comment; Factors which make it difficult accepting that analgesics cause kidney damage; Effect of salicylates, paracetamol and phenacetin on the...

  • The origins of analgesic nephropathy. Murray, Robin M.; Murray, R M // British Journal of Psychiatry;Jul73, Vol. 123 Issue 572, p99 

    The article presents a study on the origin and history of analgesic nephropathy in Glasgow, Scotland. The study assesses the association between renal papillary necrosis and prolonged ingestion of compound analgesics containing aspirin and phenacetin. The frequent symptoms of patients with...

  • The Origins of Analgesic Nephropathy. Murray, Robin M. // British Journal of Psychiatry;Dec72, Vol. 121 Issue 565, p680 

    The article presents the abstract of the study "The Origins of Analgesic Nephropathy." It examines fifty-one Scottish patients who are suffering from renal failure due to abuse of analgesic. The findings show that Askit and codeine compound were the main drugs abused, while the average amount of...

  • Non-phenacetin analgesics and analgesic nephropathy: Clinical assessment of high users from a case-control study [1]*. Paul Michielsen; Lothar Heinemann; Michael Mihatsch; Peter Schnülle; Helmut Graf; Karl-Martin Koch // Nephrology Dialysis Transplantation;Apr2009, Vol. 24 Issue 4, p1253 

    Background. A recent large-scale case-control study on analgesic nephropathy (SAN) [1] found no increased risk of end-stage renal disease (ESRD) in users of combined or single formulations of phenacetin-free analgesics. In a subgroup of 22 high users, however, a dose-dependent increased risk was...

  • Analgesic nephropathy: is it caused by multi-analgesic abuse or single substance use? Elseviers, M.M.; de Broe, M.E. // Drug Safety;Jan1999, Vol. 20 Issue 1, p15 

    Analgesic nephropathy is a slowly progressive renal disease, characterised by renal papillary necrosis. Recently, diagnostic criteria for this disease have been defined based on renal computed tomography scanning performed without contrast. The observation of a decreased renal mass of both...

  • Syndrome Associated with the Abuse of Analgesics. Gault, M. Henry; Rudwal, T. Christopher; Engles, W. Dennis; Dossetor, John B. // Annals of Internal Medicine;Apr68, Vol. 68 Issue 4, p906 

    Deals with patients with renal disease who had abused analgesics containing acetylsalicylic acid phenacetin, caffeine and codeine. Common features in the patients; Renal lesions associated with chronic analgesic ingestion in animals; Nephrotoxicity of analgesics in humans.

  • ANALGESIC POISONING: I--SALICYLATES. Henry, John; Volans, Glyn // British Medical Journal (Clinical Research Edition);9/29/1984, Vol. 289 Issue 6448, p820 

    Focuses on the changes in the epidemiology of analgesic poisoning. Analysis on the level of accidental analgesic poisoning in children; Symptoms and signs of aspirin poisoning; Treatment of analgesic poisoning.

  • Mechanisms in the development of analgesic nephropathy. Duggin, Geoffrey G. // Kidney International;Nov1980, Vol. 18 Issue 5, p553 

    Studies the mechanisms in the development of analgesic nephropathy. Renal excretory mechanisms of analgesics; Hypotheses for pathophysiologic mechanism; Intrarenal distribution of analgesics; Metabolism of analgesics within the kidney.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics